Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 80, NWS Corpus Christi, TX

December 11, 2021

NWS Corpus Christi, TX issued this small craft advisory at Dec 11, 2021, 2:42 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2021, 2:42 AM CST (08:42 UTC)
Expired
Dec 11, 2021, 7:04 PM CST
In force
16 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

801 
WHUS74 KCRP 110842
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
242 AM CST Sat Dec 11 2021

GMZ250-255-270-275-111645-
/O.NEW.KCRP.SC.Y.0080.211211T0842Z-211211T1600Z/
/O.UPG.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
/O.NEW.KCRP.GL.W.0006.211211T1600Z-211212T0200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
242 AM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 knots with 
  gusts up to 40 knots and seas 5 to 8 feet expected. For the 
  Small Craft Advisory, southwest winds 15 to 25 knots with 
  gusts up to 35 knots and seas 5 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...For the Gale Warning, from 10 AM this morning to 8 PM 
  CST this evening. For the Small Craft Advisory, until 10 AM 
  CST this morning.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-111645-
/O.UPG.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/
/O.NEW.KCRP.SC.Y.0080.211211T0842Z-211212T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
242 AM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 35 knots 
  and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
739 
WHUS74 KCRP 111440
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
840 AM CST Sat Dec 11 2021

GMZ250-255-270-275-112245-
/O.CAN.KCRP.SC.Y.0080.000000T0000Z-211211T1600Z/
/O.EXT.KCRP.GL.W.0006.211211T1440Z-211212T0200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
840 AM CST Sat Dec 11 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, north winds 20 to 30 knots with
  gusts up to 40 knots and seas 5 to 8 feet expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-112245-
/O.CON.KCRP.SC.Y.0080.000000T0000Z-211212T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
840 AM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 34 knots 
  and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
226 
WHUS74 KCRP 112153
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
353 PM CST Sat Dec 11 2021

GMZ250-255-270-275-120200-
/O.CON.KCRP.GL.W.0006.000000T0000Z-211212T0200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
353 PM CST Sat Dec 11 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...For the Gale Warning, north winds 20 to 30 knots with 
  gusts up to 40 knots and seas 6 to 9 feet expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-120200-
/O.CON.KCRP.SC.Y.0080.000000T0000Z-211212T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
353 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
590 
WHUS74 KCRP 120104
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
704 PM CST Sat Dec 11 2021

GMZ270-275-120500-
/O.CAN.KCRP.GL.W.0006.000000T0000Z-211212T0200Z/
/O.NEW.KCRP.SC.Y.0081.211212T0104Z-211212T0800Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
704 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 6 to 9 feet.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 2 AM CST Sunday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-120500-
/O.CAN.KCRP.GL.W.0006.000000T0000Z-211212T0200Z/
/O.NEW.KCRP.SC.Y.0081.211212T0104Z-211212T0500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
704 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 11 PM CST this evening.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-120215-
/O.CAN.KCRP.SC.Y.0080.000000T0000Z-211212T0200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
704 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

North winds from 15 to 20 knots will continue through mid evening
over the bays. Mariners in small craft should exercise caution.

$$

TMT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 10:56 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 10, 10:56 PM CST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1056 PM CST Fri Dec 10 2021

.AVIATION...06Z TAFs

Winds will continue to decrease as the front approaches overnight.
Shallow moist layer will remain over the coastal plains in advance
of the boundary. MVFR ceilings were from the inland Coastal Bend
to the VCT area at this time. Expect stratus will spread west into
the eastern Brush Country with fog forming over the inland
coastal plains. MVFR vsbys will be prevalent with fog but there
could be IFR vsbys periodically until the winds shift. Initial
wind shift to reach COT/LRD by 08Z and CRP by 13Z. Stronger winds
with the arrival of the cold air will occur around 15Z Saturday
with winds gusting to just over 30 knots across the coastal
plains. There will be a brief period along and behind the front
when showers (possibly a thunderstorm) could occur over the
coastal plains. Then conditions will improve to VFR with ceilings
around 5 kft lingering over the coastal plains through the
afternoon. Winds will diminish by 00Z Sunday with high level
clouds moving across south Texas.

&&

.PREV DISCUSSION... /Issued 1001 PM CST Fri Dec 10 2021/

DISCUSSION...

Pacific front/dryline was near the northern Hill Country while the
strong cold front was diving south over northwest Texas. Front
still on pace to reach south Texas during the overnight hours.
Colder air and stronger winds will arrive after daybreak Saturday.
Adjusted temperatures to show non-diurnal trend behind the front.
Scattered convection still possible over the coastal plains as
the front moves through early Saturday morning. No changes with
the current PoPs forecast.

Elevated fire danger conditions will be possible over the Brush
Country to the Coastal Bend as drier air and gusty winds linger
over the region Saturday afternoon.

MARINE...Moderate to strong south winds and elevated seas will
continue over the offshore waters until 06Z. Timing of cold front
still on track to move into coastal waters around 13Z with winds
increasing to very strong with gusts to gale force after 16Z.
Kept Gale Watch in place and let night shift make to decision
to upgrade. May be able to keep the bays out of Gale Warning. No
changes were made to PoP forecast with convection increasing with
the cold front.

PREV DISCUSSION... /Issued 354 PM CST Fri Dec 10 2021/

SHORT TERM (Tonight through Saturday Night)...

Big changes tonight and Saturday as a strong cold front moves across
S TX. The cold front is currently moving south into the TX Pan
Handle while a dryline is moving east across W and Central TX. The
cold front is expected to surge south and southeast through the
evening and is expected to reach the northwest portions of the CWA
close to midnight. Models have been consistent in bringing a
southwest to northeast oriented frontal boundary through S TX
overnight, reaching Laredo and Victoria between 07Z to 10Z. The
boundary is progged to reach the southern Coastal Bend between 10Z-
14Z. As the boundary approaches VCT, showers and a few thunderstorms
are forecast to develop ahead and along the boundary, then more
thunderstorms are expected to develop and spread southeastward with
the front. The best chance for thunderstorms will be along the coast
and over the gulf waters where moisture is deepest and instability
is strongest. Models prog the strong capping inversion in place
across S TX to diminish along the cold front. Moderate CAPE values
around 1300J/kg across the Coastal Bend up to around 2400J/kg across
the gulf waters are progged for tonight. Strong low level moisture
convergence with the frontal boundary combined with increasing
diffluence aloft as a strong upper jet sinks south and places the
RRQ of the jet over S TX, will contribute to deeper convection. The
combination of these features will be conducive for some storms to
become strong along the coastal areas and across coastal waters.
Gusts to around 40 mph are possible across the Coastal Bend. As the
line moves across the coastal waters, gusts may reach 40-45 knots.
The inhibiting factor will be just how quickly the cap weakens.

Behind the cold front on Saturday, strong gusty north winds will
develop and bring drier and cooler conditions into the area through
the day. Could see the high temperature in the morning with falling
temps during the afternoon. The Rap and HRRR show light precip
behind the cold front with mid level clouds remaining across the
area. This looks reasonable given that the main upper trough will be
working its way across the region. Am expecting that any precip that
does fall will likely be virga due to dry low levels.

Skies finally clear out from northwest to southeast Sat night along
with diminishing winds. This will enhance radiational cooling with
lows expected to dip down into the upper 30s across the northern CWA
to upper 40s along the coast and low 50s across the islands.

LONG TERM (Sunday through Friday)...

High pressure builds over the area Sunday and remains in place for
the long term period. Onshore flow bringing increased moisture with
PWAT's around 1.40-1.50" combined with a developing coastal trough
will increase chances for showers and thunderstorms Monday into
Tuesday. Then on Wednesday a mid-level low over the Desert SW will
slide off to the north east but not expecting a cold front to reach
South Texas despite model discrepancy with this feature. Currently
have slight PoPs extending from offshore inland over the Victoria
Crossroads area, Thursday through Friday due to some isentropic
lifting.

Temperatures are expected to start the week in the 60s and warm back
to the low to mid 80s for the week with lows near 50 also warming to
the mid 60s.

MARINE...

Winds are expected to decrease to more moderate levels tonight with
advisory conditions diminishing by midnight as a cold front
approaches the region. Foggy conditions will be possible once again
tonight over the bays and nearshore waters ahead of the advancing
boundary. The cold front will be moving through the area early
Saturday morning creating a strong to very strong offshore flow
through the day. Frequent gusts to gale force are expected and a
Gale Watch is in effect for Saturday across the bays and coastal
waters. Scattered showers and thunderstorms will be possible late
tonight, becoming numerous early Saturday morning as the front moves
across the waters. Strong offshore flow will continue Saturday
evening, with gusts to gale force expected. Conditions will
improve late Saturday night and Sunday. Moderate northeast flow
on Sunday will turn to onshore flow Monday and become weak to
moderate. This flow will continue into the week. Isolated showers
and thunderstorms will be possible Monday and Tuesday as a coastal
trough develops along the Middle Texas Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    67  69  45  66  55  /  30  30   0   0  10
Victoria          60  62  39  65  49  /  50  10   0   0  10
Laredo            66  70  43  70  53  /  10  10   0   0   0
Alice             66  69  40  69  51  /  20  20   0   0  10
Rockport          64  68  43  66  57  /  50  50   0   0  10
Cotulla           61  66  40  71  49  /   0   0   0   0   0
Kingsville        69  70  44  67  53  /  30  30   0   0  10
Navy Corpus       68  69  51  67  60  /  40  60   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from 10 AM CST Saturday through Saturday evening For
     the following zones: Bays and Waterways from Baffin Bay to
     Port Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory until midnight CST tonight For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TMT/89...AVIATION
Hazardous weather outlook, Dec 10, 3:22 PM CST, 11 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
322 PM CST Fri Dec 10 2021

TXZ229>234-239>247-342>347-442-443-447-112130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
322 PM CST Fri Dec 10 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Patchy to areas of fog will be possible late tonight.

Isolated to scattered thunderstorms will be possible late tonight
across the Victoria Crossroads, Coastal Plains and Coastal Bend.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms will remain possible across
the Victoria Crossroads, Coastal Plains and Coastal Bend through
Saturday afternoon.

Elevated fire weather conditions are possible Saturday afternoon
along the Coastal Plains and Brush Country.

GMZ230-235-250-255-270-275-112130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
322 PM CST Fri Dec 10 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Patchy fog will be possible across the bays and waterways late
tonight.

Small Craft Advisory conditions will continue through 5 PM for the
southern bays, 9 PM for the nearshore waters and midnight for the
offshore waters.

A Gale Watch is in effect for Saturday from 10 AM until 8 PM for
bays and coastal waters.

Isolated to scattered thunderstorms will be possible late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms are possible Saturday.

Small Craft Advisory conditions are likely through Saturday
evening. Strong northerly winds could reach Gale force at times.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 2:41 AM CSTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio14 hr
Dec 11, 2:42 AM CSTGale WarningCRP16 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.